Alert archive / Nevada / Wind Advisories in 2016

Wind Advisory 16, NWS Elko, NV

April 24, 2016Humboldt County, Nye County, Nevada

NWS Elko, NV issued this wind advisory at Apr 24, 2016, 2:03 PM PDT for Humboldt County, Nye County, Nevada. It took effect at Apr 25, 2016, 5:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2016, 2:03 PM PDT (21:03 UTC)
In effect from
Apr 25, 2016, 5:00 AM PDT
Expired
Apr 25, 2016, 9:08 PM PDT
In force
16 hr
Issued by
NWS Elko, NV

Counties Humboldt County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 120 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS75 KLKN 242103
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
203 PM PDT SUN APR 24 2016

NVZ030-251515-
/O.NEW.KLKN.WI.Y.0016.160425T1600Z-160426T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
203 PM PDT SUN APR 24 2016

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 5 PM PDT MONDAY. 

 
* WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. 

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING OVER
  MOUNTAINS...AND RISE IN VALLEY LOCATIONS BY MID-MORNING. WINDS
  WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS...BEFORE
  DIMINISHING MONDAY EVENING.

* IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR
  HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS EXPECTED TO
  BE REDUCED AT TIMES DUE TO THE COMBINATION OF GUSTY WINDS ALONG
  WITH RAIN OR SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-251515-
/O.NEW.KLKN.WI.Y.0016.160425T1200Z-160426T0600Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
203 PM PDT SUN APR 24 2016

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. 


* WINDS...NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. 

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND REMAIN
  STRONG AND GUSTY THROUGH THE AFTERNOON AND INTO THE EARLY
  EVENING HOURS. 

* IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR
  HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS EXPECTED TO
  BE REDUCED AT TIMES DUE TO THE COMBINATION OF GUSTY WINDS ALONG
  WITH RAIN OR SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
3 follow-up statements
036 
WWUS75 KLKN 250931
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
231 AM PDT MON APR 25 2016

NVZ030-260000-
/O.CON.KLKN.WI.Y.0016.160425T1600Z-160426T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
231 AM PDT MON APR 25 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

* WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING OVER THE HIGHER
  ELEVATIONS...THEN INCREASE IN VALLEY LOCATIONS BY MID-MORNING.
  WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS...BEFORE
  DIMINISHING THIS EVENING.

* IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING
  FOR HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS 
  EXPECTED TO BE REDUCED AT TIMES DUE TO THE COMBINATION OF 
  GUSTY WINDS ALONG WITH RAIN OR SNOW SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-260015-
/O.CON.KLKN.WI.Y.0016.160425T1200Z-160426T0600Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
231 AM PDT MON APR 25 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND REMAIN
  STRONG AND GUSTY THROUGH THE AFTERNOON AND INTO THE EARLY
  EVENING HOURS.

* IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING
  FOR HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS 
  EXPECTED TO BE REDUCED AT TIMES DUE TO THE COMBINATION OF 
  GUSTY WINDS ALONG WITH RAIN OR SNOW SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
708 
WWUS75 KLKN 252125
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 PM PDT MON APR 25 2016

NVZ030-252230-
/O.CAN.KLKN.WI.Y.0016.000000T0000Z-160426T0000Z/
HUMBOLDT COUNTY-
225 PM PDT MON APR 25 2016

...WIND ADVISORY IS CANCELLED...

GUSTY WINDS OF 30 TO 40 MPH HAVE DEVELOPED ACROSS HUMBOLDT COUNTY.
THIS IS BELOW THE WIND ADVISORY CRITERIA OF 45 MPH AND THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NVZ040-260600-
/O.CON.KLKN.WI.Y.0016.000000T0000Z-160426T0600Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
225 PM PDT MON APR 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONG AND GUSTY WINDS WILL PERSIST THIS AFTERNOON AND
  CONTINUE INTO THE EARLY EVENING HOURS.

* IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING 
  FOR HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS 
  EXPECTED TO BE REDUCED AT TIMES DUE TO THE COMBINATION OF 
  GUSTY WINDS ALONG WITH A FEW RAIN OR SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
836 
WWUS75 KLKN 260408
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
908 PM PDT MON APR 25 2016

NVZ040-260515-
/O.CAN.KLKN.WI.Y.0016.000000T0000Z-160426T0600Z/
NORTHWESTERN NYE COUNTY-
908 PM PDT MON APR 25 2016

...WIND ADVISORY IS CANCELLED...

WIND SPEEDS HAVE DIMINISHED ACROSS NORTHWEST NYE COUNTY...WITH
NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH AT THIS TIME.
AS A RESULT...THE WIND ADVISORY IS BEING CANCELED EARLY. WINDS
WILL CONTINUE TO BE BREEZY TO WINDY DURING THE OVERNIGHT AND
EARLY MORNING HOURS BUT WILL REMAIN BELOW ADVISORY THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:03 PM PDT, 0 minutes earlier.

Area forecast discussion, Apr 24, 2:03 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
203 PM PDT SUN APR 24 2016

.SYNOPSIS...A COUPLE MORE STORMS WILL IMPACT THE GREAT BASIN THIS
WEEK. THE FIRST ONE IS BRINGING VALLEY RAINS THIS EVENING...WHICH
WILL CHANGE OVER TO SNOW LATE TONIGHT. TRAVEL WILL BE IMPACTED
MONDAY MORNING AND AFTERNOON ON MANY SUMMITS AND HIGHER ELEVATION
VALLEY AREAS. PRECIPITATION LATER THIS WEEK IS EXPECTED TO BE
RAIN IN THE VALLEYS WITH MORE SNOW TO THE MOUNTAINS.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. TROUGH ENERGY DIGGING IN
ACROSS THE GREAT BASIN TONIGHT INTO MONDAY WILL SPREAD MODERATE
AMOUNTS OF MOISTURE ACROSS THE CWA BEFORE EXITING TO THE EAST
MONDAY EVENING. EXPECT VALLEY RAINS THIS EVENING TO CHANGE OVER TO
SNOW LATE TONIGHT INTO MONDAY MORNING DOWN TO AROUND 4500
FEET...WHICH WILL MEAN ALL BUT THE LOWEST VALLEY LOCATIONS. NOT
EXPECTING MUCH IF ANY SNOW ACCUMULATIONS ON ROADWAYS BELOW 5500
FEET UNLESS A HEAVY SNOW SHOWER DEVELOPS...ALTHOUGH GRASS AND
OTHER SLIGHTLY COOLER SURFACES MAY SEE SOME ACCUMULATIONS. MOST
VALLEY LOCATIONS WITH ELEVATIONS ABOVE 5500 FEET SHOULD SEE 1-5
INCHES OF SNOW BY MONDAY AFTERNOON. LOCATIONS ALONG THE NORTHERN
SLOPES OF MOUNTAINS SUCH AS SPRING CREEK IN ELKO COUNTY MAY SEE
HIGHER SNOW AMOUNTS DUE TO UPSLOPE ENHANCEMENT WITH THE NORTHERLY
WINDS. AS FOR NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS...THE
WINTER WEATHER WATCHES HAVE BEEN ELEVATED TO WINTER STORM
WARNINGS...WITH SLIGHT ADJUSTMENTS TO THE TIMING OF THE EVENT.
ADDITIONALLY...WIND ADVISORIES HAVE BEEN ISSUED FOR HUMBOLDT AND
NORTHWESTERN NYE COUNTIES FOR MOST OF THE DAY ON MONDAY AS
NORTHWESTERLY WINDS RISE WITH THE TIGHTENING OF SURFACE GRADIENTS
ALONG WITH MID-LEVEL WINDS MIXING DOWN.

SHOWERS TAPER OFF MONDAY NIGHT INTO TUESDAY AS NORTHWESTERLY FLOW
MOVES IN OVER THE GREAT BASIN. BY TUESDAY NIGHT ANOTHER TROUGH WILL
DIG IN ALONG THE WEST COAST...WITH MORE PRECIPITATION MOVING INTO
NORTHERN AND CENTRAL NEVADA WEDNESDAY. THIS NEXT SYSTEM WILL BE
WARMER HOWEVER...WITH MOST VALLEY PRECIPITATION FALLING AS RAIN.
MOUNTAINS WILL SEE MORE SNOW.

.LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY THE PERIOD LOOKS
UNSETTLED WITH BELOW AVERAGE TEMPERATURES. MODEL AGREEMENT IS OK
ON THE OVERALL PATTERN BUT STILL DISAGREE ON SYNOPTIC AND
MESOSCALE DETAILS.

SPECIFICALLY...AS A 500MB SHORTWAVE RIDGE EXISTS THE
STATE...ANOTHER SYSTEM DIVES SOUTH ALONG THE SIERRAS
MTNS...FORMING ANOTHER 500MB CLOSED LOW OVER SOUTHWESTERN NV BY
WEDNESDAY NIGHT...WITH THE APPARENT SFC LOW NEAR VEGAS. THIS WILL
SPREAD PRECIP IN THE WESTERN AREAS BEGINNING WEDNESDAY
AFTERNOON...PUSHING EASTWARD ACROSS CENTRAL NEVADA WEDNESDAY
NIGHT. BY THURSDAY...ANOTHER SHORT WAVE WILL DIVE SOUTH INTO THE
BASE OF THE TROF...WHICH IN TURN DIGS THE MAIN 500MB LOW SOUTHEAST
INTO NORTHERN AZ. THERE ARE DISAGREEMENTS ON HOW FAR SOUTHWARD
THIS SHORTWAVE WILL GO..AND THEREFORE WHERE THE 500MB LOW ENDS UP
BY THURSDAY EVENING. ADDITIONALLY...THEY ALSO DISAGREE AND FAR
WESTWARD THE 500MB CLOSED LOW FROM THE SYSTEM THAT JUST HIT THE
STATE ON MONDAY AND TUESDAY GETS PULL BACKWARDS INTO MONTANA.
DESPITE THESE DISAGREEMENTS...CENTRAL NV WILL SEE THE GREATEST
IMPACT FROM THE SYSTEM WITH SOME AREAS PICKING UP OVER 1 INCH OR
MORE OF EQUIVALENT PRECIP WEDNESDAY NIGHT THROUGH THURSDAY. TOO
EARLY TO SAY WHERE THE FRONTAL OR WRAP AROUND BAND WILL SET
UP...BUT LIKELY SOMEWHERE IN NE NYE OR WHITE PINE COUNTY AREAS.
THE OTHER CHALLENGE WITH THIS SYSTEM IS SNOW LEVELS. IT CURRENTLY
LOOKS WARMER THAN THE PREVIOUS ONE SO ELEVATIONS BELOW 6500 FT
SHOULD SEE ALL RAIN; HOWEVER...SOME WINTER HEADLINES ARE LIKELY
REQUIRED FOR THE HIGHER ELEVATIONS INCLUDING SOME SUMMITS. FURTHER
NORTH...SHOWERS ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY WITH
MUCH LIGHT AMOUNTS OF QPF. WRAP AROUND MOISTURE FROM THE TWO 500MB
LOWS TO THE EAST CONTINUE THE SHOWER CHANCES IN EASTERN NV ON
FRIDAY...ALBEIT LESS THAN ON THURSDAY. WESTERN AREAS ARE LIKELY TO
REMAIN DRY WITH SLIGHTLY WARMER TEMPS ON FRIDAY. BY SATURDAY...A
WEAK FRONTAL SYSTEM DIGS SOUTHEAST INTO NORTHERN NV UNDERNEATH THE
NW FLOW ALOFT...PRODUCING SOME SHOWERS ONCE AGAIN IN MAINLY
EASTERN NV. FINALLY...ON SUNDAY..THIS FRONTAL SYSTEM DEVELOPS
ANOTHER CLOSED 500MB LOW...BUT THIS TIME ITS IN UTAH SO THE
EFFECTS ARE MINIMAL WITH MAINLY KEEPING SFC AND FLOW ALOFT OUT OF
THE NORTH OR NORTHWEST ON SUNDAY WITH A SHOWER OR TWO ALONG THE
UT/NV BORDER.

AS FOR TEMPS...MAINLY 40S AND 50S ON WEDNESDAY AND THURSDAY UNDER
QUITE A BIT OF CLOUD COVER AND PRECIP BEFORE WARMING TO NEAR OR IN
THE 60S ON FRIDAY. UPPER 50S TO UPPER 60S ON SATURDAY AND SUNDAY
WITH A FEW LOCATIONS HITTING THE 70S IN NW NYE AND NW HUMBOLDT
COUNTY ON SUNDAY.

&&

.AVIATION...DETERIORATING CONDITIONS THIS EVENING AND OVERNIGHT
FOR ALL SITES. SHOWERS AND/OR PERIODS OF RAIN SHOULD HIT KWMC
FIRST BEFORE KELY AND KEKO EXPERIENCE LATER TONIGHT AS CIGS LOWER
TO MVFR...AND EVENTUALLY IFR. CHANGE OVER TO SNOW IS NOT
EXPECTED TO OCCUR UNTIL TOMORROW MORNING FOR KELY AND KEKO;
HOWEVER...NO ACCUMULATION IS EXPECTED ON RUNWAYS DUE TO WARM
SURFACES AND AIR TEMP REMAINING SLIGHTLY ABOVE FREEZING. AS FOR
KWMC AND KTPH...SNOW IS NOT EXPECTED...HOWEVER THE NORTHERLY WINDS
WILL INCREASE THROUGHOUT THE PERIOD...HITTING 30 MPH SUSTAIN BY
EARLY TOMORROW MORNING. AS EXPECTED...ICING AND TURBULENCE WILL
ALSO BE AN ISSUE ALOFT.

&&

.HYDROLOGY...RIVERS CREEKS AND STREAMS HAVE BEEN FLOWING WITHOUT
MUCH INCIDENT THIS SPRING SEASON AND IT HAS BEEN NICE TO HAVE THE
WATER BACK. HOWEVER WITH THE EXPECTED NEW SNOWFALL...PERIODS OF RAIN
ON SNOW...AND PROJECTED WARMER TEMPERATURES BY THE MIDDLE OF NEXT
WEEK...SOME CREEKS RUNNING OFF THE MOUNTAINS MAY EXCEED BANK-FULL.
LAMOILLE CREEK AND MARTIN CREEK ARE TWO NAMED CREEKS TO WATCH IF
SNOW-MELT ESCALATES HOWEVER THERE ARE NUMEROUS SMALL CHANNELS
ORIGINATING IN THE MOUNTAINS THAT MAY CAUSE FLOODING ISSUES OR
SOGGY ROADWAYS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY
FOR NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE.

WIND ADVISORY FROM 9 AM TO 5 PM PDT MONDAY FOR HUMBOLDT COUNTY.

WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM PDT MONDAY FOR
NORTHEASTERN NYE COUNTY-NORTHERN LANDER COUNTY AND NORTHERN
EUREKA COUNTY-SOUTH CENTRAL ELKO COUNTY-SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY-SOUTHWESTERN ELKO COUNTY-WHITE PINE
COUNTY.

WIND ADVISORY FROM 5 AM TO 11 PM PDT MONDAY FOR NORTHWESTERN NYE
COUNTY.

&&

96/85/85
Hazardous weather outlook, Apr 24, 2:31 AM PDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
231 AM PDT SUN APR 24 2016

NVZ030-031-033>041-251200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
231 AM PDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

AS THE NEXT SYSTEM APPROACHES FROM THE WEST...RAIN SHOWERS WILL
SPREAD THROUGH HUMBOLDT COUNTY THIS MORNING. RAIN SHOWERS AND
THUNDERSTORMS WILL BREAK OUT AHEAD OF AND ALONG A COLD FRONT AS
IT BEGINS TO MAKE ITS WAY EAST ACROSS THE STATE THIS AFTERNOON AND
EARLY EVENING. COOLER AIR WILL MOVE IN OVERNIGHT AND SNOW LEVEL
WILL BEGIN TO FALL PROVIDING FOR A MIX OF RAIN AND SNOW IN THE
VALLEYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY THROUGH TUESDAY...THIS PERIOD MAY HAVE SOME TRAVEL
IMPACTS. A WINTER STORM WATCH IS IN EFFECT FOR NORTHERN ELKO
COUNTY AND THE RUBY MOUNTAINS. 4 TO 8 INCHES OF SNOW IS EXPECTED
IN THE HIGHER VALLEYS OF NORTHERN ELKO COUNTY AND UP TO 2 FEET MAY
ACCUMULATE IN THE JARBIDGE WILDERNESS AREA AND ON THE RUBY
MOUNTAINS AND EAST HUMBOLDT RANGE. AS SNOW CONTINUES TO FALL
THROUGH MONDAY AFTERNOON AND INTO TUESDAY MORNING...ROADWAY
ACCUMULATION BECOMES MORE LIKELY AND SEVERAL INCHES OF
ACCUMULATION IS POSSIBLE IN THE VALLEYS ALL ACROSS NORTHERN AND
CENTRAL NEVADA OVERNIGHT. HUMBOLDT COUNTY IS THE EXCEPTION AND
WILL RECEIVE LIGHTER AMOUNTS OF SNOW. HOWEVER THAT IS THE OTHER
CONSIDERATION...WINDS WILL BE STRONGEST ACROSS HUMBOLDT COUNTY
MONDAY AFTERNOON HOWEVER IT WILL BE WINDY ALL ACROSS THE WESTERN
HALF OF THE FORECAST AREA...HUMBOLDT LANDER EUREKA AND NYE
COUNTIES. SHOWERS WILL TAPER OFF TUESDAY.

WEDNESDAY THROUGH SATURDAY. THERE IS ANOTHER STORM EXPECTED TO
BRING MORE PRECIPITATION WEDNESDAY THROUGH FRIDAY. WITH A
SUBSTANTIAL LATE SEASON SNOWPACK...POSSIBLE RAIN ON SNOW...AND
WARMER TEMPERATURES EXPECTED...THERE IS POTENTIAL FOR SOME
FLOODING ISSUES AS STREAMS FLOW STRONG OFF THE MOUNTAINS. TWO
PARTICULARLY FLASHY SITES...LAMOILLE CREEK AND MARTIN CREEK...ARE
TWO TO WATCH CLOSELY IN THIS SITUATION. HOWEVER ALL STREAMS
EMANATING FROM THE MOUNTAINS COULD EXCEED BANK-FULL OR CREATE
WASHOUTS ALONG RURAL ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

LW

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:03 PM PDTWinter Storm WarningLKNElko, White Pine36 hr
Apr 24, 2:03 PM PDTWinter Weather AdvisoryLKNElko, Eureka, Lander, Nye, White Pine36 hr

Nearby

Wind Advisories in Nevada, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.